Louisiana, 2003Damaging Wind in Louisiana, August 31, 2003
August 31, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 31, 2:00 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN AUG 31 2003
TROPICAL MOISTURE ABUNDANT THIS AFTERNOON AS CENTER OF WHAT
WAS TROPICAL STORM GRACE NEARS COLLEGE STATION TEXAS. EXCEPT
FOR ONE SOLID BAND OF PRECIP MOVING ACROSS THE TOLEDO BEND
REGION INTO NORTH CENTRAL LOUISIANA...RAINFALL HAS BEEN
ISOLATED. WITH THE DEPRESSION WEAKENING AND CLOSING AROUND CENTER
AFTER SUNSET...DO NOT THINK FLASH FLOOD WATCH IS NECESSARY.
WILL CONTINUE THE LIKELY POPS WEST MOST ZONES TONIGHT...BUT MEAN
QPF VALUES LESS THAN ONE INCH. LOOKS AS IF CIRCULATION FROM
GRACE WILL REMAIN WEST OF CWA...SO MAIN FORECAST PROBLEM IS TIMING
OF NEARLY STATIONARY COLD FRONT. NGM MOST AGGRESSIVE WITH EASTWARD
MOVEMENT...BUT MODEL ONLY GOES OUT TO 48 HOURS. AVN/ETA SUGGEST
TUESDAY (DAY 3) FOR BEFORE FRONT REACHES NORTHWEST ZONES...AND LATE
WEDNESDAY BEFORE IT REACHES SOUTHERN ZONES. SO WILL KEEP FAIRLY HIGH
POPS AND QPF UNTIL THIS OLD FRONT FINALLY CREEPS ACROSS THE REGION.
BY END OF WEEK...MAY FINALLY GET SOME DRIER AIR AND SLIGHTLY COOLER
NIGHTTIME TEMPS. BUT AT THIS POINT...WOULD NOT BE SURPRISED IF
FRONT WASHES OUT BEFORE BRINGING ANY SIGNIFICANT CHANGES.
.PRELIMS...
SHV 73 88 73 88 / 40 50 30 30
MLU 74 92 73 88 / 20 30 30 30
TXK 73 86 73 86 / 40 50 50 30
TYR 73 86 73 88 / 60 60 50 30
LFK 74 88 74 89 / 60 50 50 30
.SHV...NONE.
14
Hazardous weather outlook, Aug 31, 11:00 AM CST, 3 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 31 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE COMBINATION OF DAY TIME HEATING...DISTURBANCES ALOFT...AND
A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED
THUNDERSTORMS. THE ACTIVITY WILL BE MAINLY OVER EAST TEXAS.
A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...BUT THE MAIN
CONCERN WILL BE HEAVY RAINFALL OVER DEEP EAST TEXAS. A FLASH FLOOD
WATCH IS IN EFFECT...FOR THE AREA SOUTH OF A LINE FROM JACKSONVILLE
TO CENTER TEXAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MAINLY THE WESTERN
AND NORTHWEST SECTIONS OF THE FOUR STATE REGION INTO MID WEEK.
HEAVY RAINFALL WILL BE POSSIBLE. NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Thunderstorm Wind, Caddo
- When
- August 31, 2:45 PM CST
- Where
- Caddo County, Shreveport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.483, -93.750
Several large trees down including one tree that fell across a house doing considerable damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 31, 20031 death · 1 injured · 1 event
- Flash Flood in Kansas, August 31, 20031 death · 1 event
- Rip Current in Florida, August 31, 20031 death · 1 event
- Rip Current in Florida, August 31, 20031 death · 1 event
- Rip Current in Alabama, August 31, 20031 death · 1 event
- Lightning Strike in Georgia, August 31, 20031 death · 1 event
- Heavy Rain in North Carolina, August 31, 2003$100,000 · 1 event
- Flash Flooding and Lightning Strike in North Carolina, August 31, 2003$50,000 · 4 events
- Lightning Strike in North Carolina, August 31, 2003$50,000 · 1 event
- Tornado and Damaging Wind in Illinois, August 31, 2003F1 · 2 events
- Flash Flooding in Texas, August 31, 2003$12,000 · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 31, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329383.